Custom Search

News

Thursday 31 August 2006

Treatment of drug-induced psychosis in Parkinson's disease with ziprasidone can induce severe dose-dependent off-periods and pathological laughing.

By: Schindehutte J, Trenkwalder C.

Clin Neurol Neurosurg 2006 Aug 31; [Epub ahead of print]

"Atypical anti-psychotics" are substances of choice in treating drug-induced psychosis (DP) in Parkinson's disease (PD). We report on four patients with DP who received treatment with ziprasidone after previously applied clozapine and quetiapine had failed. Three patients showed a significant improvement of DP, without deterioration of motor function. In one case, ziprasidone considerably increased decline in off-periods. Two patients developed pathological laughing as a possible side-effect of ziprasidone. Ziprasidone may serve as an additional "atypical anti-psychotic" for the treatment of DP in PD but can also induce deterioration of motor function.

Use of this site is subject to the following terms of use